MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULATED IMPACTOR- MED; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. CANNULATED IMPACTOR- MED; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71675081
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the threads on the cannulated impactor- med got stripped.There was no delay, and a s&n back up device from another tray was available to complete the procedure.No injuries reported at this time.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device got stripped and has signs of wear and tear from use.The device was manufactured in 2012.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.

Brand Name
CANNULATED IMPACTOR- MED
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10652621
Report Number1020279-2020-05268
Device Sequence Number2727309
Product Code HSB
UDI-Device Identifier03596010648600
UDI-Public03596010648600
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675081
Device Catalogue Number71675081
Device Lot Number12BM02228
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/12/2020
12/07/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date10/13/2020
12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1